Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Discoloration around mouth, vitiligo ruled out. No changes with medicines. Help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
i have a fair discolouration around my mouth. i visited my dermatologist who informed me its not vetiligo. he gave me elocon ointment and calcort pills. it did not help. can u assist?
Posted Mon, 3 Jun 2013 in Skin Hair and Nails
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,

It is important that you consulted your dermatologist. Its important that vitiligo has been excluded. It might be very helpful to know exactly for how long you have been taking these drugs prescribed by your dermatologist.

One important aspect of the skin diseases and management is that it usually requires patience and time to gain results. It becomes compellingly true again in skin conditions that are not infectious in nature. This requires time for restoring the natural function and metabolism of the skin might need much time to get readjusted.

I honestly think you might need to be very patient. If no improvement, take an appointment with your dermatologist to adjust your concerns. It is not a brilliant idea changing treatment very frequently in the management of skin diseases. The drugs he prescribed are certainly based on clinical criteria and notions of your past history that actually guided his reason.

I still think you need to be patient, and if you really do feel nothing is changing, you might need to take an appointment with him to address your concerns, he might need to adjust treatment or reconsider his initial diagnosis.

Thanks and hope this helps,

Best regards,
Dr Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor